Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jun 28, 2021, 2:26 PM EDT for Ashland County, Ohio. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 2:26 PM EDT (18:26 UTC)
- Expired
- Jun 28, 2021, 2:45 PM EDT
- In force
- 19 min
- Issued by
- NWS Cleveland, OH
County Ashland County, OH
The radar
The Cleveland radar (KCLE), 59 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
939
WWUS81 KCLE 281826
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
226 PM EDT Mon Jun 28 2021
OHZ010-020-030-281845-
Medina-Lorain-Ashland-
226 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MEDINA...NORTHERN
ASHLAND AND SOUTHWESTERN LORAIN COUNTIES...
At 226 PM EDT, a strong thunderstorm was located over Savannah, or 8
miles north of Ashland, moving northeast at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Ashland, Wellington, Savannah, Polk, Sullivan, Penfield, Spencer,
Bailey Lakes, Rochester, Nankin and Nova.
LAT...LON 4093 8242 4099 8242 4099 8244 4101 8244
4107 8240 4107 8234 4116 8234 4122 8231
4113 8197 4088 8231
TIME...MOT...LOC 1826Z 204DEG 25KT 4099 8233
$$
JaszkaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 28, 1:14 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 28, 1:14 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 114 PM EDT Mon Jun 28 2021 .SYNOPSIS... A frontal boundary will sag south towards the area today and will stall through Tuesday or Wednesday before a trough begins to dig south towards the area by mid to lake week. && .NEAR TERM /THROUGH TUESDAY/... Lake breeze continue to push south and east along the immediate lakeshore early this afternoon with some isolated showers and a lightning strike or two developing in Marion County. Isolated to scattered showers and thunderstorms will continue into the afternoon and evening. Previous Discussion... The near term period will kick off with a stationary front draped from southwest to northeast just to the northwest of the CWA and high pressure over the Mid- Atlantic. The front should slide southeast a bit today and orient itself to the north of the area or possibly even over Lake Erie at some point today. Isolated showers and maybe a few rumbles of thunder will be possible in Northwest Ohio this morning, although convection chances will increase this afternoon with the assistance of diurnal forcing and a possible lake breeze boundary. MLCAPE values will increase to 1500 to 2500 J/kg this afternoon, but lack of both wind shear and steering flow will inhibit any organized thunderstorm development. If anything, additional thunderstorms may develop along outflow boundaries and a few storms may be capable of producing sub-severe gusty winds. It will be much of the same on Tuesday, with scattered showers and thunderstorms likely south of the lakeshore during the afternoon and evening. The aforementioned front combined with an approaching trough will provide better forcing and higher thunderstorm coverage, but strong thunderstorm development will be inhibited by unfavorable deep shear aloft and marginal steering flow despite CAPE values of at least 2000 to 2500 J/kg. SPC placed Lucas County in a Marginal risk for severe weather Tuesday, but expect the more optimal forcing and better wind field to largely remain to our northwest. Still can't rule out isolated gusty winds within more robust storms given the juicy atmosphere and available instability. PWATs will be at least 1.5 to 2.0 inches during the near term period, so any thunderstorms that develop both today and Tuesday may produce heavy rain. Warm temperatures and high humidity will continue for the next couple of days, with highs in the mid to upper 80s and heat indices in the low to mid 90s. Do not plan on issuing any heat- related headlines at this time, but it will certainly feel hot and muggy. Tonight will not provide much relief, with lows lingering in the low 70s and dew points remaining in the upper 60s to lower 70s. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... The region will be in an area of active weather for the middle of the week. A subtropical mid level high pressure ridge will be located off the Mid-Atlantic region and a trough will be digging near the Great Lakes region. A stationary frontal boundary will continue to be stalled out near the Ohio River Valley. This weather pattern will be very conducive for several rounds of showers and thunderstorms with the best rainfall chances during the afternoon and evening with max diurnal heating. With added cloud cover and scattered showers in the area, afternoon temperatures will be kept down mainly in the upper 70s to around 80 both Wednesday and Thursday afternoon. We don't really expect any organized convection at this time. Locally heavy rainfall could be a threat and will need to be monitored if we have heavier showers and convection train over the same areas later this week. && .LONG TERM /FRIDAY THROUGH SUNDAY/... The model guidance diverge on solutions for the end of the week and weekend time frame. They have had a really hard time with this weather pattern change and the evolution. Some solutions show a slow moving cut off upper level low near the region which would be unusual for this time of year. And other solutions show a progressively moving upper level trough through the Northeast U.S. With this forecast update, we will kind of lean more towards the 00z ECMWF solution and trend more with the progressive trough for the weekend. We will keep some low pops for a few scattered showers into the weekend but we are trending in the drier direction. Temperatures will also be cooler with lower humidity levels. Afternoon temps will be in the middle to upper 70s Friday and Saturday. Temperatures will start warming up in the lower 80s by Sunday into Monday. && .AVIATION /18Z Monday THROUGH Saturday/... VFR across the area this afternoon with predominately VFR to persist through the TAF period. Some isolated to scattered showers have begun to develop across the area this afternoon, though thunder has been limited thus far. Anticipate thunder chances could increase slightly over the next several hours, especially at MFD/CLE/CAK/YNG, so kept in the vcts mention there for the late afternoon into the evening. A weak west to northwesterly lake breeze has developed at ERI but has yet to reach CLE. Winds are generally in the 5 to 10 knot range elsewhere from the southwest. Southwest winds around 10 knots will continue tomorrow afternoon as well. Outlook...Non-VFR possible with isolated to scattered showers and/or thunderstorms Tuesday afternoon and evening, Wednesday, and Thursday. && .MARINE... Generally light, south to southwesterly flow, around 5 to 10 knots, will persist through Thursday. Some increased flow near 15 knots may be possible Wednesday afternoon before decreasing back around 10 knots by Wednesday night into Thursday. By Thursday night, a cold front may move across the lake, which could bring northerly flow, 10 to 15 knots. Wave heights should be limited or on the lower side do the off shore flow of winds. Brief higher and erratic winds can be possible around any stronger storms over the lake this week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Maines NEAR TERM...Kahn/Maines SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Kahn MARINE...Griffin
Hazardous weather outlook, Jun 28, 3:42 AM EDT, 10 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 342 AM EDT Mon Jun 28 2021 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-290745- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 342 AM EDT Mon Jun 28 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 28, 2:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
226 PM EDT Mon Jun 28 2021
OHZ010-020-030-281845-
Medina-Lorain-Ashland-
226 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MEDINA...NORTHERN
ASHLAND AND SOUTHWESTERN LORAIN COUNTIES...
At 226 PM EDT, a strong thunderstorm was located over Savannah, or 8
miles north of Ashland, moving northeast at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Ashland, Wellington, Savannah, Polk, Sullivan, Penfield, Spencer,
Bailey Lakes, Rochester, Nankin and Nova.
LAT...LON 4093 8242 4099 8242 4099 8244 4101 8244
4107 8240 4107 8234 4116 8234 4122 8231
4113 8197 4088 8231
TIME...MOT...LOC 1826Z 204DEG 25KT 4099 8233
JaszkaThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:43 PM EDT | Special Marine Warning | CLE | 22 min | |
| Jun 28, 2:48 PM EDT | Special Weather Statement | CLE | Ottawa | 42 min |
| Jun 28, 3:35 PM EDT | Special Weather Statement | CLE | Medina | 40 min |
| Jun 28, 3:47 PM EDT | Special Weather Statement | CLE | Geauga | 28 min |
| Jun 28, 4:16 PM EDT | Special Weather Statement | CLE | Geauga | 29 min |
| Jun 28, 4:32 PM EDT | Special Weather Statement | CLE | Summit | 28 min |
| Jun 28, 4:42 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Portage, Summit | 33 min |
| Jun 28, 5:18 PM EDT | Special Weather Statement | CLE | Seneca | 27 min |
| Jun 28, 5:37 PM EDT | Special Weather Statement | CLE | Sandusky | 23 min |
| Jun 28, 5:46 PM EDT | Special Weather Statement | CLE | Sandusky | 29 min |
| Jun 28, 6:18 PM EDT | Special Weather Statement | CLE | Ottawa | 27 min |
| Jun 28, 6:20 PM EDT | Special Marine Warning | CLE | 52 min | |
| Jun 28, 3:04 PM EDT | Special Weather Statement | CLE | Crawford | 26 min |
| Jun 28, 6:01 PM EDT | Special Weather Statement | CLE | Crawford | 29 min |
| Jun 28, 6:23 PM EDT | Special Weather Statement | CLE | Crawford | 37 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.